Alert archive / Arkansas / Flash Flood Warnings in 2024

Flash Flood Warning 23, NWS Jackson, MS

March 25, 2024Chicot County, Arkansas

NWS Jackson, MS issued this flash flood warning at Mar 25, 2024, 5:00 PM CDT for Chicot County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2024, 5:00 PM CDT (22:00 UTC)
Expired
Mar 25, 2024, 7:00 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Chicot County, AR

The radar

The Little Rock radar (KLZK), 171 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2024-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2024-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 413 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
533 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
413 m²/s²
0-3 km storm-relative helicity
485 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

589 
WGUS54 KJAN 252200
FFWJAN
ARC017-260000-
/O.NEW.KJAN.FF.W.0023.240325T2200Z-240326T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
500 PM CDT Mon Mar 25 2024

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Northwestern Chicot County in southeastern Arkansas...

* Until 700 PM CDT.

* At 500 PM CDT, emergency management reported thunderstorms 
  producing heavy rain across the warned area. Between 0.5 and 1.5 
  inches of rain have fallen. Additional rainfall amounts up to 1 
  inch are possible in the warned area. Flash flooding is already 
  occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Emergency management reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Dermott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3340 9146 3356 9145 3356 9135 3353 9135
      3353 9133 3353 9132 3352 9132 3352 9130
      3340 9130

FLASH FLOOD...OBSERVED

$$

DL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 4:56 PM CDT, 4 minutes earlier.

Area forecast discussion, Mar 25, 4:56 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
456 PM CDT Mon Mar 25 2024

...New DISCUSSION...

.DISCUSSION...
Issued at 456 PM CDT Mon Mar 25 2024

Through tonight:

All continues to be on track concerning the near term severe
weather event as a linear convective system evolves over northeast
Louisiana and southeast Arkansas ahead of an approaching
shortwave trough. The warm sector environment in this area is
characterized by extreme wind shear with effective SRH of 500-700
m2/s2, modest instability with ~500 to 1000 j/kg of MLCAPE, and
an influx of mid/upper 60s sfc dewpoints. Expect the strongest
convergence zone and this associated environment to shift east
through tonight across central/eastern MS, and timing in our
graphic has been updated to reflect a slightly slower trend in the
CAM guidance. An enhanced risk for mesovortices producing damaging
wind gusts/tornadoes continues to be the primary concern in the
messaging, and the extreme shear will promote the potential for a
few strong tornadoes as well. In addition, we are also maintaining
the wind advisory through the evening along with a hazard graphic
for localized flash flooding. /EC/

Tuesday through Sunday: Following the early week system, a dry and
cool airmass will persist through mid week. The airmass will
modify as a ridge builds over the central CONUS late this week
into the weekend, but we should maintain rain-free weather. /EC/

&&

.AVIATION...
(18Z TAFS)
Issued at 117 PM CDT Mon Mar 25 2024

Strong southerly flow will bring reduced ceilings, and will fuel a
squall line that will track across the area from west to east late
this afternoon through the evening and into the overnight. Expect
strong gradient winds, the potential for +TSRA, and MVFR category
ceilings to be the primary concerns this forecast period until
the squall line passes. VFR conditions will return from west to
east late tonight and Tuesday morning. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       57  72  45  66 / 100  10   0   0
Meridian      57  77  47  69 / 100  40   0   0
Vicksburg     53  69  43  64 / 100   0   0   0
Hattiesburg   59  79  49  73 /  90  30   0   0
Natchez       54  71  45  66 /  90   0   0   0
Greenville    53  65  42  61 / 100   0   0   0
Greenwood     55  68  42  64 / 100   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 1 AM CDT Tuesday for MSZ018-019-025>066-
     072>074.

LA...Wind Advisory until 1 AM CDT Tuesday for LAZ007>009-015-016-
     023>026.

AR...Wind Advisory until 1 AM CDT Tuesday for ARZ074-075.

&&

EC

In the hours before

Special weather statement, Mar 25, 2:57 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
257 PM CDT Mon Mar 25 2024

ARZ075-MSZ018-019-034-035-252100-
Chicot AR-Washington MS-Humphreys MS-Sunflower MS-Bolivar MS-
257 PM CDT Mon Mar 25 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHICOT...
SUNFLOWER...WASHINGTON...NORTHWESTERN HUMPHREYS AND SOUTHEASTERN
BOLIVAR COUNTIES THROUGH 400 PM CDT...

At 256 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hollandale, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Arcola, Darlove, and Estill around 300 PM CDT.
  Tribbett around 305 PM CDT.
  Indianola, Inverness, and Isola around 310 PM CDT.
  Holly Ridge around 315 PM CDT.
  Moorhead around 320 PM CDT.
  Sunflower around 325 PM CDT.
  Blaine around 330 PM CDT.
  Doddsville around 340 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CDT for southeastern
Arkansas.

&&

LAT...LON 3368 9045 3342 9045 3310 9068 3310 9091
      3302 9092 3316 9122 3380 9091
TIME...MOT...LOC 1956Z 220DEG 42KT 3318 9084

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DB

Nearby

Flash Flood Warnings in Arkansas, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.